Abnormal Steroid Response

rated by 0 users
This post has 1 Reply | 1 Follower

Not Ranked
Posts 1
amd Posted: Sat, Jul 9 2011 2:41 PM

My doctor can not explain why, when I use prednisone for my auto-immune issues, my morning fasting blood sugar goes down (around 85 to 90), and I am able to lose weight.  When I wean off the prednisone, my fasting blood sugar goes up, and I gain back the weight that I have lost.  I do not change anything else in my daily routine or diet.  This has happened on multiple occasions, especially when I have gotten  high dose IV (1 gram) steroid. My fasting blood sugar only went up slightly (to around 115.) I take Januvia on daily basis to manage my diabetes.

Top 25 Contributor
Posts 78

Dear Amd:

Often when using steriods pateints have very high blood glucose in the afternoon and then drop down during the night.  Depending on the frequency and amount, not everybody gains weight on steriods.  Many long-term steriod users for example those who have  chronic obstructive pulmonary disease actually have a difficult time maintaining weight.  I haven't seen your particular pattern with weight, however. 

Page 1 of 1 (2 items) | RSS